MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; 8MM STAPLER

INTUITIVE SURGICAL, INC SUREFORM; 8MM STAPLER
Model Number 48230W-06
Medical Device Problem Codes Break (1069); Unintended Ejection (1234); Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the system would not recognize the color of the sureform 30 white reload.A second reload had a broken tab.2 different lot numbers.No fragment fell into the patient.The procedure was completed with no reported injury.
 
Additional Manufacturer Narrative
The sureform 30 white reload has been evaluated by the failure analysis (fa) team.Fa was able to confirm/reproduce the reported complaint.The reload was found to have cartridge damage.The damage was located at the tail of the reload.There was no material missing as a result of the damage.The damage most likely occurred during installation / removal of the reload.The root cause of this failure is attributed to use conditions.Additional finding/s related to return: the reload was returned broken.The reload had a broken tail with the switch off from its attachment when returned.The reload was unable to test in-house.The root cause is attributed as component susceptibility to damage.The instrument was found to have the switch dislodged from the tail.The dislodged switch was returned with the reload.The switch most likely became dislodged during installation / removal of the reload, however the root cause of this failure is typically attributed to use conditions.Additional findings not reported by site: the reload was found to have 3 missing staples.The missing staples was located at the proximal end of the reload.The missing staples was not returned.The staples most likely fell out during installation of the reload without using the installation tool.The root cause is not established.The missing patient information in sections a and b was either unknown, unavailable, not provided, or not applicable.The expiration date for section d4 is not applicable.Field d6 is blank because the product is not implantable.Information for the blank fields in section e1 is not available.Field e4 is blank because it is unknown if the initial reporter submitted a report to the fda.Fields g5 and g7 are not applicable.Field h10 is blank as there are no related report numbers.
 
Additional Manufacturer Narrative
The sureform 30 white reload has been transferred to the failure analysis engineer (fae) team for further investigation.Fae confirmed initial findings.Review of the procedure logs showed one installation attempt in the field where the instrument did not detect a valid reload.Because of this installation failure, the instrument was not fired.The reload was returned with a broken tail, missing staples, a dislodged switch component and a fragment of that switch component.There are switch fragments that were not returned.Based on the missing staples at the proximal end, and the damage to the tail and switch, it is likely that during the reload installation process, the installation tool was not used or became separated from the reload body during the process.This likely resulted in improper alignment of the reload tail within the instrument channel.The cartridge is designed to have its two halves inserted on either side of the knife track.However, if the alignment within the channel is incorrect or if extreme angles of insertion are used, interaction with the channel or knife track of the instrument may result in a partial deployment of proximal pushers.The switch and cartridge damage on the returned reload additionally suggest that the reload may have been inserted at a sharp angle.A sharp angle of insertion can allow the reload tail to contact components at the back of the channel, such as the lockout mechanism or lockout cover, resulting in tail breakage.The switch may have been bent or pulled from the tail during attempts to seat the reload while it was misaligned within the channel.The instrument driver was observed with a mechanical indentation at the midpoint, indicating interaction with a hard object, which was likely the dislodged switch.With the damage to the reload, the system could not properly detect the reload color.Proper use of the installation tool ensures that the reload tail and switch remain aligned during seating, preventing damage.The findings are attributed to use conditions.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
The probable root cause is attributed to damage during reload installation.This can occur if the installation tool is not used or becomes separated from the reload body during the process.This can also occur if the reload is inserted at a sharp angle.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
SUREFORM
Common Device Name
8MM STAPLER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24029732
Report Number2955842-2026-01037
Device Sequence Number9486992
Product Code GDW
UDI-Device Identifier10886874121921
UDI-Public(01)10886874121921(10)K12250710
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K211997
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48230W-06
Device Catalogue Number48230W
Device Lot NumberK12250710
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2025
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/15/2025
Supplement Date Received by Manufacturer02/04/2026
04/02/2026
Initial Report FDA Received Date01/09/2026
Supplement Report FDA Received Date03/02/2026
04/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient Age41 YR
Patient SexFemale
Patient Weight122 KG
Patient EthnicityNon Hispanic
Patient RaceWhite